By runthe Latest Reply 2010-04-25 15:26:16 -0500
Started 2010-04-24 18:23:39 -0500

Hello DC friends, I hope that all is well with everyone. I have a question. I was wondering if it is normal to have bruises forming after taking my Insulin shots. The sites is often painful and discolored after my injections. I have tried several sites and it is always the same. I thought maybe I am doing something wrong. Just wondering if this is happening to others. Love ya Runthe

6 replies

spiritwalker 2010-04-25 15:26:16 -0500 Report

Bruises are common. You maybe pinching to hard. If you
use your stomach give the shot when you exhail. It sounds
funny but there is less resistance when you insert the needle.

HAIRLOVERS 2010-04-25 15:15:59 -0500 Report

I am from CA but the answer should be the same: you are squeezing the area too hard when giving injections… my daughter was getting them too so I started helping her some times a week to give her a break and keep from those bruises turning into wounds. Rotate areas often and hold it for less that 10 seconds at a time to inject instead of 5-10 minutes, count to five and pull the needle out to get all the medication inside your body.
That is what we do to relieve some stress and we walk long distances down one main street (5 major lights) and then back to get cardio and circulatory action going.

Zimoss 2010-04-25 14:10:57 -0500 Report

It is fairly common.

a few suggestions…
1) keep insulin at room temp (unless you live somewhere hot)— you can keep it this way for up to 28-32 days depending on insulin type.
2) make sure you put the needle straight in and don't move it… the needle is so small that even a slight movement may can some internal cuts (not life threatening, but they do bleed)
3) are you on any blood thinners…including aspirin? If you are you are more likely to bruise regardless of how you inject :)

GabbyPA 2010-04-25 13:42:38 -0500 Report

Here is a video that might help
I don't take insulin, so I cannot say if it is normal. You might want to ask your doctor. It could be something as simple and you moving the needle during injection. Or if you are like me, you bruise when some one looks at you funny. My husband always laughs because when I wack myself hard, I don't bruise, but I always have unknown origin bruises on my arms and legs...just the way we are sometimes.

LadyDi - 26259Miller
LadyDi - 26259Miller 2010-04-25 12:40:07 -0500 Report

Not unusual at all. Are you pinching up the area prior to injecting? You might want to watch a video on giving the injections and/or discuss with your doctor. I get them once in while on my tummy area and thigh. I just bruise easier anyway as I've aged, unfortunately. That too is pretty common.